MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently waiting for additional information and the return of the device for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Line placed by picc team to left basilic vein.Both lumens ruptured at 1cm mark (which was at the skin exit site).The picc team received a call from the icu nurse reporting wetness at site.Two picc nurses then went to bedside, removed dressing, and while flushing line, observed leaking.After a conversation with the physician, line was removed.Per the bedside nurse, there had been no problems with the line, both lumens were infusing continuously, and she had completed a cap change on both lumens earlier in the day, both with positive blood return and flushing easily.The nurse was drawing labs this afternoon when she observed "leaking" from the site.Upon further investigation, i observed both lumens leaking at the first black line (1cm mark).
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation.Visual inspection revealed a leak in the lumen approximately 1.5 cm from the hub.Under magnification the hole appears to be a cut and not a tear.The lumen appears to have been scored with a sharp instrument such as a scalpel or scissors just below the actual cut.The device contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation showed the device was manufactured according to specification with no non-conformances or abnormalities.A root cause cannot be determined.We are not able to determine the circumstances that may have led to this event.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11272764
Report Number2518902-2021-00005
Device Sequence Number584476
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public884908146493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/01/2022
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMPGT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/02/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight19